Alert archive / Puerto Rico / Red Flag Warnings in 2015
Red Flag Warning 17, NWS JSJ
NWS JSJ issued this red flag warning at Sep 9, 2015, 11:45 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2015, 11:45 AM CDT (16:45 UTC)
- Expired
- Sep 9, 2015, 4:46 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
959 WWCA82 TJSJ 091645 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1245 PM AST WED SEP 9 2015 ...BREEZY AND LOW RELATIVE HUMIDITIES EXPECTED OVER THE SOUTH CENTRAL COASTAL PLAINS OF PUERTO RICO... PRZ014-092200- /O.NEW.TJSJ.FW.W.0017.150909T1645Z-150909T2200Z/ SOUTH CENTRAL COASTAL PLAINS- 1245 PM AST WED SEP 9 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR THE SOUTH CENTRAL COASTAL PLAINS OF PUERTO RICO... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 014. * WIND...AROUND 20 MPH WITH GUST UP TO 30 MPH. * HUMIDITY...AROUND 40 TO 45 PERCENT. * THUNDERSTORMS...NOT FORECAST FOR THIS AREA. * HIGHEST THREAT...IN AND AROUND CAMP SANTIAGO. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ER/AAS
2 follow-up statements
274 WWCA82 TJSJ 091717 AAA RFWSJU URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 117 PM AST WED SEP 9 2015 ...BREEZY AND LOW RELATIVE HUMIDITIES EXPECTED OVER THE SOUTH CENTRAL COASTAL PLAINS OF PUERTO RICO... PRZ014-092200- /O.CON.TJSJ.FW.W.0017.000000T0000Z-150909T2200Z/ SOUTH CENTRAL COASTAL PLAINS- 117 PM AST WED SEP 9 2015 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 014. * WIND...AROUND 20 MPH WITH GUST UP TO 30 MPH. * HUMIDITY...AROUND 40 TO 45 PERCENT. * THUNDERSTORMS...NOT FORECAST FOR THIS AREA. * HIGHEST THREAT...IN AND AROUND CAMP SANTIAGO. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
141 WWCA82 TJSJ 092146 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 546 PM AST WED SEP 9 2015 ...RED FLAG CONDITIONS NO LONGER EXPECTED... .RELATIVE HUMIDITY IS ABOVE 55 PERCENT AT CAMP SANTIAGO AND EAST TO SOUTHEAST WINDS ARE BELOW RED FLAG CRITERIA. PRZ014-092300- /O.CAN.TJSJ.FW.W.0017.000000T0000Z-150909T2200Z/ SOUTH CENTRAL COASTAL PLAINS- 546 PM AST WED SEP 9 2015 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Sep 9, 9:53 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 9, 9:53 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1053 AM AST WED SEP 9 2015 .UPDATE...NO CHANGES...AS DRIER AIR MOVES ACROSS THE ISLANDS THIS MORNING. && .AVIATION...NO CHANGES...MAINLY VFR CONDITIONS EXPECTED AT ALL TAF SITES THRU THE FCST PERIOD. && .PREV DISCUSSION... /ISSUED 624 AM AST WED SEP 9 2015/ SYNOPSIS...AT UPPER LEVELS...A WEAK TROUGH WILL CONTINUE JUST NORTHWEST OF THE LOCAL AREA THROUGH THE MIDDLE OF NEXT WEEK. AT MID LEVELS...HIGH PRESSURE REMAINS NEAR THE FORECAST AREA AND GENERALLY WEST OR NORTHWEST UNTIL A TROUGH FROM THE EAST MOVES THROUGH THE FORECAST AREA DURING THE MIDDLE OF NEXT WEEK. MID LEVELS WILL BE DRY THROUGH THURSDAY...BUT A TROPICAL WAVE PASSAGE WILL INCREASE MOISTURE FRIDAY AND SATURDAY. THE APPROACH OF ANOTHER TROPICAL WAVE WILL INCREASE MOISTURE LATE NEXT WEEK. AT LOWER LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC WILL INCREASE THROUGH SATURDAY MORNING ALLOWING TRADE WINDS TO INCREASE. REMNANTS OF TROPICAL STORM GRACE ARE EXPECTED TO MOVE THROUGH THE AREA WITH AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY AND SATURDAY. THEN DRIER CONDITIONS WILL SUPPORT ISOLATED TO SCATTERED SHOWERS THROUGH MID WEEK. DISCUSSION...A BAND OF SHOWERS MOVING AT ABOUT 20 KNOTS FROM THE EAST NORTHEAST DROPPED SOME RAIN ACROSS EASTERN PUERTO RICO AND THE WATERS AROUND CULEBRA AND VIEQUES. THIS MOISTURE WILL ALSO FUEL MODERATE SHOWER AND THUNDERSTORM ACTIVITY ACROSS WESTERN PUERTO RICO THIS AFTERNOON. MODELS SHOW DRIER AIR MOVING IN BEHIND THIS BAND THAT WILL LAST UNTIL EARLY THIS EVENING ANOTHER BAND OF MOISTURE WILL BRING SCATTERED SHOWERS TO EASTERN PUERTO RICO AND THE WATERS TO THE EAST. THIS MOISTURE WILL ALSO FUEL BETTER CONVECTION ON THURSDAY. ON FRIDAY THE MOISTURE FROM THE REMNANTS OF TROPICAL STORM GRACE WILL APPROACH THE AREA. ALTHOUGH GRACE IS NOW A TROPICAL DEPRESSION IT IS EXPECTED TO BE AN OPEN WAVE BY FRIDAY. THIS WILL ALSO EXPLAIN THE FASTER MOVEMENT AND HENCE EARLIER ARRIVAL THAN EXPECTED OVER THE WEEKEND. ALTHOUGH RAIN AMOUNTS WILL BE BETTER EVERYWHERE ON ACCOUNT OF THE PASSAGE...THIS WILL BE A MODERATE EVENT IN PUERTO RICO AND RAINFALL MAY BE LESS THAN HOPED FOR IN THE U.S. VIRGIN ISLANDS. WINDS WILL SHIFT TO MORE SOUTHEASTERLY DURING THE PASSAGE OVERNIGHT FRIDAY AND MOISTURE WILL BEGIN TO DIMINISH. SUFFICIENT MOISTURE SHOULD BE LEFT ON SATURDAY TO FUEL WIDESPREAD SHOWERS AND THUNDERSTORMS CENTERED IN THE CENTRAL INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. MOISTURE DIMINISHES AFTER SATURDAY BUT WILL BE SUFFICIENT FOR SCATTERED SHOWERS...THOUGH NOT PARTICULARLY HEAVY ACCUMULATIONS...IN MANY PARTS OF PUERTO RICO. SHOWERS WILL GENERALLY BE LIGHT AND BRIEF IN THE U.S. VIRGIN ISLANDS AFTER SATURDAY. AVIATION....AVIATION...MAINLY VFR CONDITIONS EXPECTED AT ALL TAF SITES THRU THE FCST PERIOD. BETWEEN 09/17-21Z MTN TOP OBSC EXPECTED ALONG THE CORDILLERA CENTRAL WITH PSBL VCSH/VCTS FOR TJMZ/TJBQ. SOME VCSH ACROSS TJSJ AND THE USVI TERMINALS AFTER 10/23Z. EAST WINDS AT 5 TO 15 KNOTS...WITH HIGHER GUSTS AND SEA BREEZE VARIATIONS AFT 09/13Z. MARINE...SEAS WILL GENERALLY REMAIN AS THEY ARE UNTIL THE APPROACH OF THE REMNANTS OF TROPICAL STORM GRACE TO THE AREA...LIKELY AS AN OPEN WAVE. CARIBBEAN SEAS WILL INCREASE DURING AND AFTER THE PASSAGE. ATLANTIC SEAS MAY EVEN REACH 7 FEET AS SWELL AND WINDS ARRIVE. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 80 / 20 30 20 30 STT 91 80 90 80 / 20 30 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 15/11
Hazardous weather outlook, Sep 9, 5:03 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 603 AM AST WED SEP 9 2015 AMZ710>745-PRZ001>013-101015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 603 AM AST WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF JOBOS IN ISABELA...AND BALLENA BEACH IN GUANICA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF GRACE WILL MOVE OVER THE REGION LATE FRIDAY INTO SATURDAY...BRINGING ORGANIZED CONVECTION TO THE LOCAL ISLANDS. THERE IS A BETTER CHANCE OF HAVING THUNDERSTORMS...AND THESE STORMS MAY PRODUCE BRIEF GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS WELL AS LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-101015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 603 AM AST WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF GRACE WILL MOVE OVER THE REGION LATE FRIDAY INTO SATURDAY...BRINGING ORGANIZED CONVECTION TO THE LOCAL ISLANDS. THERE IS A BETTER CHANCE OF HAVING THUNDERSTORMS...BRIEF GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.